Log in
Restless Legs Syndrome
10,639 members6,603 posts

Newbie rls tramadol and amitriptyline

Hi all, I have been going through a bit of a rough time recently. Thought I’d been stuffeing from anxiety for the last 5 years, however after taking to get the right treatment I have come toe reallise that I might have rls. I started that I was finding it hard to relax and I visited my doctor who said I was stressed. I tried different tablets until I finally was on pregabalin but this had me dizzy although my restless leg had gone. After moving two years ago both house and doctors i decided that my work life was causing my condition to get worst so I left. The new doctor was providing better treatment. I am now only taking tramadol 50mg at night which stops my restless leg but I still wake up about 1am. This wasn’t a problem until I got a new job in June, I thought after a few month I would get in a routine and that would be the end of it. I continued this until two week ago until I become extinguished and got an infection. I spoke to my docter about this and he put me amitriptyline 10mg which is helping me sleep. I am currrent off work as I was driving a bus and the company docter has stated that I can only take one or the other but not both together. Last night I tried stop the tramadol however my rls was the worst it has ever been. I have been to see my docter again today and he has said to take both and I should be ok to drive. He give me a letter for my employer stating that i will be ok to drive due to the low doses I am on. Has anyone get similar experience? Or any idea of what I should do? How I am waiting for a reply for the company docter and applying for new jobs.

4 Replies
oldestnewest

First off- the Amitryptoline is almost certainly causing your severe restless legs.

The Pregabalin and Tramadol should have controlled it- you could try Gabapentin instead of the Pregabalin. Or if Horizant is available in your neck of the woods it would be better.

Coming off any of these drugs abruptly will certainly cause withdrawal symptoms -the main one being rls!!

Hope you can sort this ok.

1 like
Reply

Thank you. I was doing a bit of reading about it earlier. I think I might just try to come for the meds’ and join the gym and try and increase my dopamine naturally. I have also read that the amount of sugar free drinks I drink could be having an effect. They is so much information out there you don’t know what to believe.

Reply

Good for you! There are a load of triggers for rls. Keep with the research.

rlshelp.org

rls-uk.org

are both reliable resources.

Good luck.

Reply

Interesting workshop at the AGM, we all agreed that increased activity and training didn’t work but a specialist stressed the importance of timing. Exercise is best between 6-7pm and should be anaerobic, he gave us muscle building exercises and stretching and promised to post on RLS-uk.org but I haven’t seen anything yet. As we age muscles reduce, muscles encourage dopamine hence the importance!

3 likes
Reply

You may also like...